Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

The classification of maps of surfaces


Authors: David Gabai and William H. Kazez
Journal: Bull. Amer. Math. Soc. 14 (1986), 283-286
MSC (1985): Primary 57M12; Secondary 14H30
DOI: https://doi.org/10.1090/S0273-0979-1986-15442-X
MathSciNet review: 828827
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • I. Berstein and A. Edmonds, On the construction of branched coverings of low-dimensional manifolds, Trans. Amer. Math. Soc. 247 (1979), 87-124. MR 517687
  • I. Berstein and A. Edmonds, On the classification of generic branched coverings of surfaces, Illinois J. Math. 28 (1984), 64-82. MR 730712
  • A. Clebsch, Zur Theorie der Riemann'schen Flächen, Math. Ann. 6 (1873), 216-230. MR 1509816
  • A. Edmonds, Deformation of maps to branched coverings in dimension two, Ann. of Math. (2) 110 (1979), 113-125. MR 541331
  • D. Gabai, The simple loop conjecture, J. Differential Geom. 21 (1985), 143-149. MR 806708
  • R. Hamilton, Variation of structure on Riemann surfaces, Princeton University Thesis, 1966.
  • A. Hurwitz, Über Riemann'sche Flächen mit gegebenen Verzweigungs-punkten, Math. Ann. 39 (1891), 1-60. MR 1510692
  • J. Luroth, Note über Verzweigungsschnitte und Querschnitte in einer Riemann'schen Fläche, Math. Ann. 4 (1871), 181-184. MR 1509744
  • J. Nielsen, Untersuchungen zur Topologie der geschlossenen zweiseitigen Flächen, Acta Math. 50 (1927), 189-358. MR 1555256
  • K. Reidemeister, Fundamentalgruppe und Überlagerungsräume, Nachrichten, Göttingen 1928, pp. 69-76.
  • G. F. B. Riemann, Grundlagen für eine allgemeine Theorie der Funktionen einer veränderlichen complexen Grösse, Gesammelte Mathematicshe Werke, Dover, New York, 1953, pp. 3-43.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 57M12, 14H30

Retrieve articles in all journals with MSC (1985): 57M12, 14H30


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1986-15442-X

American Mathematical Society